- clay stool was under the describe that it’s not common. I was completely health and since taking panto for this many years I had been diagnosed with bile duct cancer. I had symptoms of yellowing of the skin as well as clay stool. Has this drug ever been known to cause cancer? Also is there an effect to taking for such a long term?
Hello--I have read about different research that has been done on ppi's(proton pump inhibitors--- antacids) and that there may be a connection with stomach and bile duct cancer. You may want to do some research on that yourself. I do know that there is much information out there about long term use of antacids and it is not good. I was on omeprazole for 7 years and was recently diagnosed with vitamin deficiencies and anemia. The omeprazole( which is in the same family as your pantoprazole) stops production of stomach acid, which is needed to absorb iron, B 12, vitamin C and other vitamins and minerals. After so many years on the omeprazole if finally affected my body. With my doctors's help I got off the omeprazole, started taking supplements to get my iron, ferritin , and b12 and others up. And for the heartburn started on a probiotic , digestive enzymes, and eat a few raw almonds if I suffer from heartburn. I am recovering slowly but surely and am feeling much better. I am sorry to hear about the cancer and I would encourage you to start researching this and work together with your doctor. I hope this helps and good luck to you!
- Pantoprazole Information for Consumers
- Pantoprazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pantoprazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.